Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 10, 2021George County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 10, 2021, 12:59 PM CDT for George County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 12:59 PM CDT (17:59 UTC)
Expired
Aug 10, 2021, 1:45 PM CDT
In force
46 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County George County, MS

The radar

The Mobile radar (KMOB), 23 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3054 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WWUS84 KMOB 101759
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1259 PM CDT Tue Aug 10 2021
 
ALZ261-263-MSZ079-101845-
Mobile Central AL-Mobile Inland AL-George MS-
1259 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of west central Mobile
and southeastern George Counties through 145 PM CDT...

At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Point, or 10 miles northeast of Escatawpa, moving northwest at 10
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Tanner Williams and Wilmer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8840 3074 8841 3073 8879 3087 8876
      3088 8842 3084 8834 3060 8831
TIME...MOT...LOC 1759Z 144DEG 10KT 3061 8844 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 6:46 AM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Aug 10, 6:46 AM CDT, 6 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
646 AM CDT Tue Aug 10 2021

.AVIATION...
12Z issuance...VFR conditions will prevail across the area through
the period. Localized low-end VFR cigs will be possible after mid
morning with a few showers and storms over the coastal areas.
Storms will spread inland throughout the afternoon with gusty
winds and potentially MVFR ceilings and MVFR to IFR visibilities.
Light and variable winds this morning will become light and
southerly during the afternoon. /22

&&

.PREV DISCUSSION... /issued 443 AM CDT Tue Aug 10 2021/

NEAR TERM UPDATE /Now Through Wednesday/...Rinse and repeat the
next two days with mainly upper level high pressure in firm
control of the area. Two weak upper level shortwaves will pass
through the great lakes regions but will be so removed from the
area we won't even notice the impacts. The main driver for our
sensible weather will be the persistent but light southerly flow
around the western side of the west Atlantic ridge. This will
result in continued PWATs of 1.8 to near 2 inches over the next
two days. With this slightly higher moisture, rain chances will be
slightly better than there were yesterday. Storms will once again
start over the nearshore waters during the mid-morning then
progress inland forming along the surging seabreeze and along a
weak convergence zone roughly around the I-65 corridor. Storms
yesterday showed signs of struggling as upper ridging seemed to be
just enough to keep them from becoming too rowdy. This will
likely continue today and Wednesday. CAPE and DCAPE will be
sufficient for stronger storms and if storms can cluster enough to
break through the influences of the upper ridge, a strong
microburst or two cannot be ruled out.

The heat will be the bigger issue today and Wednesday as highs will
creep up into the low to mid 90s across the area. With the addition
of deep tropical moisture, dewpoints will remain in the low to mid
70s during the day leading to heat indices in the 104 to 107 range.
The only thing keeping us from a heat advisory is the potential for
early convective initiation leading to storms before we can reach
advisory criteria. However, a few isolated locations could see near
advisory criteria this afternoon if convection holds off. Lows each
night will remain in the 70s across the area. A low risk of rip
currents will continue through Wednesday. BB/03 /22

SHORT TERM /Wednesday night Through Thursday night/...An upper level
ridge stretching west over the Southeast shifts north a bit, as a
series of westward moving upper troughs move along the southern
periphery of the ridge. An associated surface ridge stretching west
over the northern Gulf coast shifts north in response, bringing the
forecast area under general easterly low level flow. Moisture levels
remain high through the Short Term, though, generally in the 1.9"-
2.1" range.

With the effect of the upper ridge shifting north (lessening upper
subsidence in the process), combined with a passing weak upper
trough and high moisture levels, PoPs for Thursday will be above
seasonal norms, with scattered to at times numerous showers and
thunderstorms, mainly in the later morning through afternoon hours.
Outside of the daytime Thursday, am expecting the usual shifting of
any convection to offshore overnight Wednesday and Thursday nights.
Looking at any severe possibilities, MLCapes top out in the 2000-
2500J/kg range with DCapes topping out in the 700-900J/kg range.
Model soundings show little to no dry elevated layers across the
forecast area and nearby in the Short Term. All combined, a few
storms may become strong to severe, but with a lack of coincident
upper support (closer to the coast) and best instability (well
inland and near the better upper level subsidence from the upper
ridge), the risk remains low.

High temperatures are expected to see a bit of a downward trend from
Wednesday due to increased cloud cover and rain cooling from the
higher PoPs. Thursday is expected to see temperatures topping out in
the upper 80s to low 90s, with Heat Indices topping out generally in
the 99 to 104 degree range. Temperatures Wednesday and Thursday
nights are expected to bottom out in the low to mid 70s inland,
upper 70s along the coast.
/16

EXTENDED TERM /Friday Through Monday/...A broad longwave trof
amplifies somewhat while progressing across the interior eastern
states through Saturday, during which time an upper trof will be
positioned over the eastern Gulf.  This pattern may establish a
modest upper level weakness over the region, but what is more
important is that the latter feature will play a pivotal role with
the projected movement of what is currently Potential Tropical
Cyclone Six.  Per the latest forecast from the National Hurricane
Center, Potential Tropical Cyclone Six is expected to become a
tropical storm overnight, with this system moving into or near the
Florida Straits on Friday.  The upper trof positioned over the
eastern Gulf will then likely steer the system on a more northward
movement across the far southeastern Gulf through Saturday.  While
there is a fair amount of uncertainty past this, current guidance
favors the system continuing on a northward movement across the
remainder of the eastern Gulf through Sunday night into early
Monday.  It is not clear at this moment if this system will pass
east of the area or more directly affect the forecast area.  With
the upper level weakness potentially developing over the area (and
the potential for a rather weak surface trof to also develop) along
with abundant deep layer moisture in place over the area, expect
scattered convective development Friday and Saturday.  Uncertainty
with the track forecast makes the pop forecast challenging on Sunday
into Monday. If the tropical system passes east of the area, then
this would put us on the drier side, while otherwise a movement
towards the forecast area would of course result in much higher rain
chances. For now, have opted to stay with good chance pops for
Sunday and Monday which is a balance of these potential outcomes
until the eventual track of the tropical system becomes clearer.
Highs will be in the lower to mid 90s Friday and Saturday, then
highs will be mostly in the lower 90s Sunday and Monday.  Heat index
values will be 101-106 on Friday and Saturday, then moderate through
Monday.  Lows will be mostly in the mid 70s Friday night and
Saturday night, then lower to mid 70s follow for Sunday night. /29

MARINE...We are monitoring the track of Potential Tropical Cyclone
Six that is forecast to enter into the southeast Gulf of Mexico on
Saturday. Forecast confidence is too low to mention any marine
impacts at this time. Otherwise, light mostly onshore winds continue
through the period, although brief, weak offshore flow is possible
during the late night/early morning hours. Scattered showers and
thunderstorms will be possible each morning through the afternoon.
Little change in seas is expected during this time, although there
could be an increase in swells late in the week. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 10, 11:30 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
1130 AM CDT Tue Aug 10 2021

ALZ265-101715-
Mobile Coastal AL-
1130 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of south central Mobile
County through 1215 PM CDT...

At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coden, or near Bayou La Batre. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bayou La Batre and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3034 8815 3032 8819 3036 8819 3036 8821
      3037 8822 3036 8825 3032 8826 3037 8826
      3037 8824 3039 8830 3050 8827 3052 8820
      3053 8818 3050 8810 3038 8811 3034 8813
      3035 8814 3031 8814
TIME...MOT...LOC 1630Z 193DEG 4KT 3038 8819

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 11:48 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1148 AM CDT Tue Aug 10 2021

MSZ078-079-101730-
Stone MS-George MS-
1148 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern George
and southeastern Stone Counties through 1230 PM CDT...

At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Latimer, or 11 miles north of St. Martin, moving
northwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3078 8917 3089 8885 3074 8883 3073 8889
      3068 8889 3068 8906
TIME...MOT...LOC 1648Z 147DEG 6KT 3061 8889

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 12:00 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 PM CDT Tue Aug 10 2021

ALZ263-265-101745-
Mobile Coastal AL-Mobile Central AL-
1200 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern Mobile
County through 1245 PM CDT...

At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bayou La Batre. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grand Bay and Bayou La Batre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8826 3039 8829 3037 8831 3039 8831
      3040 8834 3039 8835 3040 8836 3039 8837
      3040 8837 3039 8838 3038 8838 3039 8840
      3059 8841 3060 8825 3038 8824 3036 8826
TIME...MOT...LOC 1659Z 157DEG 4KT 3043 8830

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 12:31 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Tue Aug 10 2021

MSZ078-079-101815-
Stone MS-George MS-
1231 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern George
and eastern Stone Counties through 115 PM CDT...

At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of McHenry, or 15 miles southeast of Wiggins, moving north
at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southwestern George
and eastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8884 3092 8883 3092 8873 3073 8880
      3074 8888 3073 8889 3068 8889 3068 8899
      3091 8904
TIME...MOT...LOC 1731Z 184DEG 9KT 3074 8891

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 10, 12:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CDT Tue Aug 10 2021

ALZ261-263-MSZ079-101845-
Mobile Central AL-Mobile Inland AL-George MS-
1259 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of west central Mobile
and southeastern George Counties through 145 PM CDT...

At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Point, or 10 miles northeast of Escatawpa, moving northwest at 10
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tanner Williams and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8840 3074 8841 3073 8879 3087 8876
      3088 8842 3084 8834 3060 8831
TIME...MOT...LOC 1759Z 144DEG 10KT 3061 8844

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:30 AM CDTSpecial Weather StatementMOBMobile45 min
Aug 10, 12:00 PM CDTSpecial Weather StatementMOBMobile45 min
Aug 10, 12:14 PM CDTSevere Thunderstorm WarningMOBMobile46 min
Aug 10, 2:51 PM CDTSpecial Weather StatementMOBBaldwin39 min
Aug 10, 5:22 PM CDTSpecial Weather StatementMOBCrenshaw38 min
Aug 10, 6:11 PM CDTSpecial Weather StatementMOBBaldwin34 min
Aug 10, 11:48 AM CDTSpecial Weather StatementMOBStone42 min
Aug 10, 12:31 PM CDTSpecial Weather StatementMOBStone44 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.